Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 44, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Feb 18, 2000, 6:14 PM EST for Harrison County, Scott County, Kentucky. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 18, 2000, 6:14 PM EST (23:14 UTC)
- Expired
- Feb 18, 2000, 6:45 PM EST
- In force
- 31 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Harrison County, KY, Scott County, KY
The radar
The Cincinnati radar (KILN), 129 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 18, 6:25 PM EST | Thunderstorm Wind 50 E | Countywide, KY | Trees down |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 428 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSDF 182315 SVRSDF KYC097-209-182345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 614 PM EST FRI FEB 18 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY IN EAST CENTRAL KENTUCKY EASTERN SCOTT COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 645 PM EST * AT 614 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM EXTENDING FROM HINTON TO RODGERS GAP...15 TO 20 MILES NORTH OF LEXINGTON... MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALBERTA BY 620 PM EST CONNNERSVILLE BY 625 PM EST CYNTHIANA BY 630 PM EST * A FLASH FLOOD WARNING IS ALSO IN EFFECT UNTIL 830 PM EST. DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! .END/VLD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 4:18 PM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Feb 18, 4:18 PM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR DATE...
NATIONAL WEATHER SERVICE LOUISVILLE KY
325 PM EST FRI FEB 18 2000
TRAINING OF SHWRS/TSTMS CONTG THIS EVNG IN FAVORABLE JET STRUCTURE
AND STG LOW LVL CONVG ACRS NRN AND CNTRL KY...ALSO IN PROXIMITY TO
SFC WRMFNT. WE WILL CONT FFA THIS EVNG FOR MUCH OF CNTRL KY ...AS
MANY AREAS IN A STATE OF FLOOD. JUDGING BY HRLY MESO DATA...SRN KY
LOOKS RIPE FOR SVR WX...SO WILL WORD ACCORDINGLY AS CDFNT SWEEPS
THRU.
LOW CLOUDS THEN TO WRAP INTO MUCH OF FA TNGT & LAST THRU SAT NITE
...ALONG WITH SOME SPOTTY FLRYS/DRZL...IN MOIST CYCLONIC FLOW.
MORE ANTICYCLONIC FLOW SUNDAY...SO WILL BREAK CLDS THEN.
NO BIG QUIBBLE WITH TEMP GUIDE.
.SDF...FLASH FLOODD WATCH THIS EVENING ACROSS ALL OF OUR SOUTH-
CENTRAL INDIANA COUNTIES...AND MUCH OF CNTRL KY.
STUREYIn the hours before
Local storm report, Feb 18, 3:11 PM EST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
311 PM EST FRI FEB 18 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM ENGLISH IN FLOOD
02/18/00 CRAWFORD NUMEROUS ROADS CLOSED
MIFFLIN ROAD WASHED
OUT. DRY RUN ROAD
WASHED OUT. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, Feb 18, 4:20 PM EST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
420 PM EST FRI FEB 18 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM 4 NE TELL CITY IN .75 INCH HAIL
02/18/00 PERRY REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Feb 18, 5:41 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
541 PM EST FRI FEB 18 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM LOUISVILLE KY FLOOD
02/18/00 JEFFERSON NUMEROUS CARS STRANDED
IN FLOODED ROADWAYS AND
UNDERPASSES. REPORTEDF
BY STORM SPOTTER.Local storm report, Feb 18, 5:54 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
554 PM EST FRI FEB 18 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM LOUISVILLE KY WIND DAMAGE
02/18/00 JEFFERSON POWER LINES DOWN. .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
X
0530 PM LOUISVILLE KY WIND DAMAGE
02/18/00 JEFFERSON TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, Feb 18, 5:57 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
557 PM EST FRI FEB 18 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....`
0430 PM DEPAUW IN WIND DAMAGE
02/18/00 HARRISON TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, Feb 18, 6:08 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
608 PM EST FRI FEB 18 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 PM ELMBURG KY FLOOD
02/18/00 SHELBY 2 TO 4 FEET OF WATER
OVER ROADWAY 43 .
REPORTED BY STORM
SPOTTER.
0605 PM CRESTWOOD KY FLOOD
02/18/00 OLDHAM 4.05 INCHES SINCE 600
AM EST. 5.0 INCHES
r STORM TOTAL. NUMEROUS
ROADS CLOSED. REPORTED
BY STORM SPOTTER.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 4:55 PM EST | Severe Thunderstorm Warning | LMK | Jefferson | 20 min |
| Feb 18, 5:17 PM EST | Severe Thunderstorm Warning | LMK | Jefferson | 33 min |
| Feb 18, 5:53 PM EST | Severe Thunderstorm Warning | LMK | Shelby | 22 min |
| Feb 18, 6:58 PM EST | Severe Thunderstorm Warning | LMK | Warren | 17 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.